I have been treated for lyme since November 2016. I have tested positive for lyme and in addition to that my doctor in Germany (I am from Sweden) suspects that I may also have babesia (but we don't know that for sure).
I started treatment with iv doxy 200mg/day, minocycline 100 mg/day, malastad(malarex,malarone are other brands) 3 pills 3 times a day and metronidazole 3x500 mg 10 days on and then 20 days off (but I have yet never managed to take 3x500mg all 10 days because feeling too awfull).
Unfortunately I had to stop taking malastad because it raised my liver enzymes. I took it for 2,5 months and stopped in January 2017. I however have been very hesitant to having Babesia... I have never had sweats or chills and I did not herx when starting Malastad other than I got a bit more fatigue the first day.
I took iv doxy during 5 months (with some breaks to first get my liver enzymes decreased and also some breaks after too heavy herxing). All from start I noticed an improvements in my symptoms and during the spring I felt stronger after every period with metro than I had felt before that metroperiod.
Three months ago I stopped iv because my bloodvessels have been so affected and it have been hard to puncture them. Since then, mid May, I instead have taken 2x100mg minocycline/day.
Now to my questions
: I have now a severe setback in symptoms (most of all my restlessness and heartpounding). Feeling almost as bad as before starting the treatment. I can see three possible reasons for this:
1: This summer have been very stressfull and I have had to be more active than I have managed to be in at least two years (both my father and my husband have been very sick). Can this cause a big setback in symptoms?
2. Can the fact that I stopped iv cause the setback? This worries me because I have a hard time to get iv regularly here in Sweden... I can see that shifting to oral abx may delay the progress but is it probable that it makes me be sicker agan?
3. May I really have Babesia and is the fact that I haven't taken any medication for that since January the cause to my setback?
My doctor has given me the options to either add azithromyzin to my medications or to add a babesiamedication Riamet.... and I feel lost how to act
What do you think? Can it be a MUST to get more iv or is it possible to continue recovering on oral abx? Can way too much stress during several weeks give a hard setback (before treatment I was almost bedbound)... and do you have any thought about
adding azithromycin or Riamet?
Thanks in advance!
Post Edited (MariaS74) : 8/16/2017 2:41:35 AM (GMT-6)